2 doctors weighed in:
Can stool softeners give me diarrhea?
2 doctors weighed in

Dr. Martin Fried
General Practice
In brief: Yes
Excess intake of stool softeners can give you diarrhea.
Miralax (polyethylene glycol) can cause diarrhea, senna can, lactulose can, even mineral oil in overdose can cause diarrhea. Use the recommended amount.

In brief: Yes
Excess intake of stool softeners can give you diarrhea.
Miralax (polyethylene glycol) can cause diarrhea, senna can, lactulose can, even mineral oil in overdose can cause diarrhea. Use the recommended amount.
Dr. Martin Fried
Dr. Martin Fried
Thank
Dr. Sheila Goodman
Obstetrics & Gynecology
In brief: Yes
Stool softeners increase the amount of water your bowel puts into your stool to try and keep stools soft.
If your bowels are very sensitive or you take too much, this can result in diarrhea.

In brief: Yes
Stool softeners increase the amount of water your bowel puts into your stool to try and keep stools soft.
If your bowels are very sensitive or you take too much, this can result in diarrhea.
Dr. Sheila Goodman
Dr. Sheila Goodman
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors